Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 1  |  Page : 131--133

Dilated cardiomyopathy following trastuzumab chemotherapy

Saurabh Karmakar1, Rakesh Dixit2, Alok Nath1, Santosh Kumar3, Shilpi Karmakar4 
1 Department of Pulmonary Medicine, Sanjay Gandhi Post Graduate Institute of Medical Sciences, Lucknow, India
2 Department of Pharmacology and Therapeutics, Chhatrapati Shahuji Maharaj Medical University (earlier King George Medical College), Lucknow, India
3 Department of Pulmonary Medicine, Chhatrapati Shahuji Maharaj Medical University (earlier King George Medical College), Lucknow, India
4 G.S.V.M. Medical College, Kanpur, Uttar Pradesh, India

Correspondence Address:
Saurabh Karmakar
Department of Pulmonary Medicine, Sanjay Gandhi Post Graduate Institute of Medical Sciences, Lucknow
India

The war against cancer has seen a proliferation in armamentarium over the last decades. A new antineoplastic agent, trastuzumab, was synthesized in 1991 and gained United States Food and Drug Administration approval in 1998 for treatment of metastatic breast cancer. Cardiotoxicity manifesting as dilated cardiomyopathy is a rarely reported adverse effect of trastuzumab. We hereby report a case of dilated cardiomyopathy, which occurred following trastuzumab chemotherapy in a 32-year-old female. The patient responded to discontinuation of trastuzumab and standard medical treatment. Extensive search of Indian literature revealed no reported case of dilated cardiomyopathy occurring due to trastuzumab.


How to cite this article:
Karmakar S, Dixit R, Nath A, Kumar S, Karmakar S. Dilated cardiomyopathy following trastuzumab chemotherapy.Indian J Pharmacol 2012;44:131-133


How to cite this URL:
Karmakar S, Dixit R, Nath A, Kumar S, Karmakar S. Dilated cardiomyopathy following trastuzumab chemotherapy. Indian J Pharmacol [serial online] 2012 [cited 2021 Sep 23 ];44:131-133
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2012;volume=44;issue=1;spage=131;epage=133;aulast=Karmakar;type=0